Alert archive / Nevada / Flash Flood Warnings in 2008
Flash Flood Warning 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 14, 2008, 2:21 PM PDT for Clark County, Nevada. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2008, 2:21 PM PDT (21:21 UTC)
- Expired
- Jul 14, 2008, 4:15 PM PDT
- In force
- 114 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 105 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 2011 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 142125 FFWVEF NVC003-142315- /O.NEW.KVEF.FF.W.0022.080714T2121Z-080714T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 221 PM PDT MON JUL 14 2008 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 415 PM PDT. * AT 217 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE SHEEP RANGE NEAR SHEEP PEAK. * THE STORM PRODUCING VERY HEAVY RAIN WILL REMAIN OVER OR NEAR THE SHEEP RANGE WITH FLOODING LIKELY REACHING ALAMO ROAD. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR WASHES WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR WASHES. LAT...LON 3653 11546 3671 11533 3663 11517 3646 11533 $$ SC
2 follow-up statements
000 WGUS75 KVEF 142214 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 311 PM PDT MON JUL 14 2008 NVC003-142315- /O.CON.KVEF.FF.W.0022.000000T0000Z-080714T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK NV- 311 PM PDT MON JUL 14 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM PDT FOR NORTH CENTRAL CLARK COUNTY... AT 304 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM OVER THE SHEEP RANGE SOUTH OF HAYFORD PEAK. THE STORM HAD BEGUN TO WEAKEN...BUT RUNOFF FROM EARLIER HEAVY RAIN WILL CONTINUE TO FLOW DOWNHILL TOWARD MORMON WELL ROAD AND ALAMO ROAD. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SEVERAL INCHES OF SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. LAT...LON 3653 11546 3671 11533 3663 11517 3646 11533 $$ MORGAN
000 WGUS75 KVEF 142307 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 405 PM PDT MON JUL 14 2008 NVC003-142315- /O.EXP.KVEF.FF.W.0022.000000T0000Z-080714T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK NV- 405 PM PDT MON JUL 14 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM PDT FOR NORTH CENTRAL CLARK COUNTY... AT 405 PM PDT...RADAR SHOWED THAT THUNDERSTORMS OVER THE SHEEP RANGE HAD ENDED. THUS...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 415 PM. ANYONE IN THE SHEEP RANGE SHOULD STAY AWAY FROM WASHES AND ARROYOS THIS AFTERNOON UNTIL THE RUNOFF FROM EARLIER HEAVY RAIN IS COMPLETE. LAT...LON 3653 11546 3671 11533 3663 11517 3646 11533 $$ MORGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 9:10 AM PDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jul 14, 9:10 AM PDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 910 AM PDT MON JUL 14 2008 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE AREA THROUGH TUESDAY RESULTING IN ISOLATED TO SCATTERED THUNDERSTORMS... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS MAY PRODUCE HEAVY RAINFALL. STORM COVERAGE WILL GRADUALLY DECREASE BY THE MIDDLE OF THE WEEK AS DRIER SOUTHWEST FLOW DEVELOPS. && .UPDATE...OVERALL MOIST AND UNSTABLE TODAY WITH UPPER TROUGH STILL OVER THE AREA. ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP THROUGHOUT THE DAY. FORECAST IN GOOD SHAPE AND NO UPDATES PLANNED. && .AVIATION...FOR MCCARRAN...PARTLY CLOUDY SKIES ACROSS THE LAS VEGAS VALLEY THROUGH 18Z. ISOLATED THUNDERSTORM COVERAGE IS EXPECTED ALONG ALL APPROACH CORRIDORS AND WITHIN THE LAS VEGAS VALLEY DURING THE AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOME LIGHT TO MODERATE SHOWERS REMAIN OVER NORTHERN PORTIONS OF MOHAVE COUNTY...BUT ARE EXPECTED TO DIMINISH BY 14Z. THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE REGION AFTER 18Z AND CONTINUE INTO THE EVENING HOURS. && .PREV DISCUSSION...330 AM PDT MON JUL 14...SHORT TERM...VERY LITTLE CHANGE TO THE OVERALL FORECAST PACKAGE AS MOIST AND UNSTABLE CONDITIONS REMAIN ACROSS THE CWA. MODELS INDICATE THAT FAIRLY UNIFORMED CONDITIONS CONTINUE...WITH THETA-E/ PREC WATER/CAPE/NEG LI...NOT REALLY FOCUSING IN ANY SPECIFIC AREA FOR TODAY. FLOW ALOFT REMAINS LIGHT AND ALTHOUGH HEAVY RAIN MAY CAUSE SOME LOCALIZE FLOOD PROBLEMS...LACK OF STRONG FOCUS DOES NOT LEAD TO A FLASH FLOOD WATCH ATTM. SITUATION WILL NEED TO BE MONITORED CLOSELY DURING THE DAY HOWEVER. TUESDAY WILL BE SIMILAR TO TODAY...HOWEVER MODELS CONTINUE TO INDICATE THAT INCREASED SOUTHWEST FLOW ALOFT LOOKED FOR INTO WEDNESDAY WHICH SHOULD BRING A DRIER AIRMASS TO AT LEAST THE WESTERN PORTION OF THE CWA AND HAVE CONFINED THUNDERSTORMS TO MAINLY THE EASTERN HALF WHILE EXPECTED COVERAGE TO BE LESS THAN TUESDAY. TEMPERATURES WILL REMAIN A CHALLENGE DUE TO CLOUD COVER/SHOWERS. WENT WITH MOS RESULTING IN A FEW DEGREES OF WARMING INTO THE MIDDLE OF THE WEEK AS DRIER AIR MOVES IN. .LONG TERM...ONCE AGAIN ONLY MINOR CHANGES MADE TO THE FORECAST. MODELS CONTINUE TO SHOW A SLOW DRYING TREND FROM WEST TO EAST TOWARD THE END OF THE WEEK AS AN UPPER LEVEL LOW PUSHES THROUGH THE PACIFIC NORTHWEST. ALTHOUGH THE SOUTHWEST FLOW INCREASES ALOFT OVER THE WESTERN ZONES...MONSOONAL MOISTURE IS LIKELY TO REMAIN OVER THE FAR EASTERN ZONES. KEPT THE SLIGHT CHANCE TO CHANCE POPS IN THE FORECAST THROUGH THE PERIOD OVER MOHAVE COUNTY WITH LOWER POPS AS YOU GO WEST. WITH THE DRIER AIR MOVING INTO THE REGION TEMPERATURES WILL SLOWLY INCREASE. RIGHT NOW WE ARE NOT LOOKING FOR A SIGNIFICANT WARMING TREND...BUT IT LOOKS LIKE TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/SALMEN/JENSEN/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 14, 5:56 AM PDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 556 AM PDT MON JUL 14 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-150000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 556 AM PDT MON JUL 14 2008 /556 AM MST MON JUL 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE AREA TODAY FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. IN ADDITION TO DANGEROUS LIGHTNING AND POSSIBLY STRONG WINDS...LOCAL HEAVY RAIN COULD PRODUCE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED AGAIN TUESDAY FOLLOWED BY DECREASING COVERAGE WEDNESDAY AND INTO THE WEEKEND AS DRIER SOUTHWEST FLOW DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AS SOON AS IT IS SAFE TO DO SO.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:15 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Jul 14, 12:38 PM PDT | Areal Flood Advisory | VEF | Clark | 2 hr |
| Jul 14, 1:49 PM PDT | Areal Flood Advisory | VEF | Clark | 54 min |
| Jul 14, 2:11 PM PDT | Areal Flood Advisory | VEF | Clark, Nye | 54 min |
Nearby
Flash Flood Warnings in Nevada, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.